I've been taking lexapro for 3 weeks 2.5 mg for 3 days then 5 mg for 12 days and 10 mg for the remainder of the 3 weeks. I feel worse anxiety is this normal will it pass. I thought I would be feeling better by now. I sometimes use temazepam to help me through the day. And I'm also scared to eat a lot because of fear of choking. Anybody ever had this happen to them ? Please any advice.
Hi, chukie! Many people experience a worsening or new anxiety during the first few weeks after starting Lexapro (and most other antidepressants). Usually it doesn't last and you beginning feeling the positive effects at about 4 weeks and the full therapeutic benefits in about 6-8 weeks.
Be patient because you are in the home stretch and should be feeling much better very, very soon
Best wishes for a good New Year, WCV
I'm a pharm tech and in pharm school if that gives me any credit. When I first started taking the generic form of lexapro (escitalopram oxalate) two years ago my doctor started me at a low dose then increased me up to 20 mg. Anywho, I looked up the drug on forums and everything the first couple of weeks and I'm gonna sum everything up for you:
side note- I don't know how much you know about antidepressants so if I explain this drug too much for you my apologies
1. if you are taking the generic form and not the brand name (generic means it has a different name than lexapro on the pill bottle usually escitalopram oxalate) DO NOT USE the manufacturer called "Camber PHA." If this doesn't apply to you, go to #2. I use the manufacturer "Accord" and I love it, but my pharmacy switched me to the Camber manufacturer and it was bad. I know 8 people taking this medication and I see these drugs all the time at my job, majority of people that have issues with generic are from the Camber manufacturer. Generally the way manufacturers and patents work is that for the first ten years, the inventor of the drug gets to dispense of it how they like, no other company can replicate the drug. After ten years, other drug companies can dispense their own form of lexapro hence the generic names for the drug. Along with these new forms come usually the same ingredients of lexapro but different quantities. Thats why the manufacturers matter and people react to these medications differently.
2. KEEP UP WITH YOUR DOCTORS DIRECTIONS AND KEEP TAKING IT. I didn't feel different for after a month, but let me tell you my friend this advice helps- you experience the worst side effects before you experience the benefits. its well worth the wait. your brain is reconfiguring how it thinks to make you think happier and more correctly.
3. GO TO A THERAPIST. It helps when adjusting your life to the medication and you brain is reconfiguring how to work.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 May 2010 • 10 answers
Posted 15 Apr 2013 • 3 answers
Posted 13 Jul 2013 • 3 answers
Posted 8 Aug 2013 • 4 answers
Posted 20 Jun 2016 • 1 answer